MAUDE Adverse Event Report: STRYKER GMBH FEMORAL NAIL GT, LEFT T2 ALPHA FEMUR ANTEGRADE Ø10X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH FEMORAL NAIL GT, LEFT T2 ALPHA FEMUR ANTEGRADE Ø10X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2331-1036S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 06/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "nail breakage was observed at the most proximal screw hole of the distal part.The nail will be removed and revision surgery is scheduled on (b)(6) with a retrograde nail." it was additionally reported that the patient experience pain.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since the nail was returned in broken manner.The device inspection revealed the following: the nail was completely broken in the thinned webs of the proximal drill hole for the locking screw.The appearance of the breakage surfaces identified the nail had broken in fatigue manner indicated by lines of rest and missing plastic deformation.The incipient crack had started at the smallest cross sections at lateral.The crack had progressed towards medial.In this area the edge was damaged by a mark.Removed material had weakened the material significantly.Hardness test according to rockwell on the returned item and transferring to tensile strength indicated the material being in accordance with the values in the material specification.The data had initially been confirmed by testing the tensile strength prior to manufacturing.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.A review of only a few x-rays by a hcp revealed ¿initial dynamic locking would have been of advantage to contribute to fracture healing¿ based on investigation, the root cause was attributed to a user related issue.With available information a deficiency of the device was not verified.

Brand Name
FEMORAL NAIL GT, LEFT T2 ALPHA FEMUR ANTEGRADE Ø10X360MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17334869
Report Number0009610622-2023-00258
Device Sequence Number6477611
Product Code HSB
UDI-Device Identifier07613327289367
UDI-Public07613327289367
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2331-1036S
Device Catalogue Number23311036S
Device Lot NumberK04EF5F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR
Patient SexMale
Patient Weight61 KG